Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 25, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Dec 30, 2011, 2:09 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 31, 2011, 12:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2011, 2:09 PM CST (20:09 UTC)
- In effect from
- Dec 31, 2011, 12:00 PM CST
- Expired
- Jan 1, 2012, 6:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS73 KABR 302009 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 209 PM CST FRI DEC 30 2011 ...VERY WINDY CONDITIONS POSSIBLE SATURDAY THROUGH SUNDAY... .STRONG NORTHWEST WINDS MAY DEVELOP SATURDAY AFTERNOON BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 55 MPH COULD BE POSSIBLE BY SATURDAY EVENING. WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. SDZ003-004-009-015-016-033>035-045-310800- /O.UPG.KABR.HW.A.0005.111231T1800Z-120101T1800Z/ /O.NEW.KABR.HW.W.0005.111231T1500Z-120101T1900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO 209 PM CST FRI DEC 30 2011 /109 PM MST FRI DEC 30 2011/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 1 PM CST /NOON MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 1 PM CST /NOON MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG NORTHWESTERLY WINDS COULD DEVELOP LATE SATURDAY MORNING. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS... ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. * SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 55 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ048-310800- /O.NEW.KABR.HW.W.0005.111231T1500Z-120101T1900Z/ LYMAN- INCLUDING THE CITY OF...PRESHO 209 PM CST FRI DEC 30 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 1 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 1 PM CST SUNDAY. * STRONG NORTHWESTERLY WINDS SHOULD DEVELOP LATE SATURDAY MORNING. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. * SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 55 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ005-010-017-036-037-310800- /O.UPG.KABR.HW.A.0005.111231T1800Z-120101T1800Z/ /O.NEW.KABR.WI.Y.0025.111231T1800Z-120102T0000Z/ MCPHERSON-EDMUNDS-FAULK-HYDE-HAND- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... HIGHMORE...MILLER 209 PM CST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG NORTHWESTERLY WINDS SHOULD DEVELOP AROUND MIDDAY ON SATURDAY. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-051-310800- /O.NEW.KABR.WI.Y.0025.111231T1800Z-120102T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...FORT THOMPSON 209 PM CST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY. * STRONG NORTHWESTERLY WINDS SHOULD DEVELOP SATURDAY AFTERNOON. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. STRONGEST WIND GUSTS ARE EXPECTED SATURDAY AFTERNOON WEST OF THE JAMES VALLEY...AND THEN AGAIN MIDDAY SUNDAY ACROSS THE SISSETON HILLS. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
4 follow-up statements
533 WWUS73 KABR 310405 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1005 PM CST FRI DEC 30 2011 ...VERY WINDY CONDITIONS SATURDAY THROUGH SUNDAY... .STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY AFTERNOON BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS EXCEEDING 55 MPH COULD ARE POSSIBLE BY SATURDAY EVENING. WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. SDZ003-004-009-015-016-033>035-045-048-311615- /O.CON.KABR.HW.W.0005.111231T1500Z-120101T1900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1005 PM CST FRI DEC 30 2011 /905 PM MST FRI DEC 30 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 1 PM CST /NOON MST/ SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 1 PM CST /NOON MST/ SUNDAY. * STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE SATURDAY MORNING. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS... ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. * SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 55 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-311615- /O.CON.KABR.WI.Y.0025.111231T1800Z-120102T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 1005 PM CST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY. * STRONG NORTHWESTERLY WINDS WILL DEVELOP SATURDAY AFTERNOON. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. STRONGEST WIND GUSTS ARE EXPECTED SATURDAY AFTERNOON WEST OF THE JAMES VALLEY...AND THEN AGAIN MIDDAY SUNDAY ACROSS THE SISSETON HILLS. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
898 WWUS73 KABR 311134 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 534 AM CST SAT DEC 31 2011 ...VERY WINDY CONDITIONS TODAY THROUGH SUNDAY... .STRONG NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS EXCEEDING 55 MPH COULD ARE POSSIBLE BY THIS EVENING. WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. SDZ003-004-009-015-016-033>035-045-048-312345- /O.CON.KABR.HW.W.0005.111231T1500Z-120101T1900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 534 AM CST SAT DEC 31 2011 /434 AM MST SAT DEC 31 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 1 PM CST /NOON MST/ SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 1 PM CST /NOON MST/ SUNDAY. * STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE MORNING. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS... ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. * SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 55 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-312345- /O.CON.KABR.WI.Y.0025.111231T1800Z-120102T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 534 AM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST SUNDAY. * STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS AFTERNOON. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN BY SUNRISE ON SUNDAY. STRONGEST WIND GUSTS ARE EXPECTED SATURDAY AFTERNOON WEST OF THE JAMES VALLEY...AND THEN AGAIN MIDDAY SUNDAY ACROSS THE SISSETON HILLS. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
296 WWUS73 KABR 312104 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 304 PM CST SAT DEC 31 2011 ...WINDY CONDITIONS CONTINUE TO DEVELOP TODAY... .STRONG NORTHWEST WINDS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EVENING. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS EXCEEDING 50 MPH ARE POSSIBLE THIS EVENING. WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS SLIGHTLY...ONLY TO INCREASE AGAIN SUNDAY MORNING. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON HOURS ON SUNDAY. SDZ003-004-009-015-016-033>035-045-048-010915- /O.CON.KABR.HW.W.0005.000000T0000Z-120101T1900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 304 PM CST SAT DEC 31 2011 /204 PM MST SAT DEC 31 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY. * STRONG NORTHWESTERLY WINDS WILL CONTINUE TO DEVELOP. THE WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN SUNDAY MORNING. * SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-010915- /O.CON.KABR.WI.Y.0025.000000T0000Z-120102T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 304 PM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. * STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND EVENING. WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN SUNDAY MORNING. STRONGEST WIND GUSTS ARE EXPECTED THIS EVENING WEST OF THE JAMES VALLEY...AND THEN AGAIN MIDDAY SUNDAY ACROSS THE SISSETON HILLS. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
314 WWUS73 KABR 312344 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 544 PM CST SAT DEC 31 2011 ...WINDY CONDITIONS CONTINUE TO DEVELOP... .STRONG NORTHWEST WINDS WILL CONTINUE TO DEVELOP THIS EVENING AND OVERNIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 50 MPH ARE POSSIBLE THIS EVENING. GUSTS WILL DIMINISH DURING THE OVERNIGHT HOURS SLIGHTLY...ONLY TO INCREASE AGAIN SUNDAY MORNING. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON HOURS ON SUNDAY. SDZ003-004-009-015-016-033>035-045-048-011145- /O.CAN.KABR.HW.W.0005.000000T0000Z-120101T1900Z/ /O.EXB.KABR.WI.Y.0025.000000T0000Z-120101T1900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 544 PM CST SAT DEC 31 2011 /444 PM MST SAT DEC 31 2011/ ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN SUNDAY MORNING. STRONGEST WIND GUSTS ARE EXPECTED THIS EVENING WEST OF THE JAMES VALLEY ESPECIALLY ALONG THE LEOLA HILLS...AND THEN AGAIN ON SUNDAY ACROSS THE SISSETON HILLS. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-011145- /O.CON.KABR.WI.Y.0025.000000T0000Z-120102T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 544 PM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. * STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND EVENING. WINDS MAY DIMINISH DURING THE OVERNIGHT HOURS...ONLY TO INCREASE AGAIN SUNDAY MORNING. STRONGEST WIND GUSTS ARE EXPECTED THIS EVENING WEST OF THE JAMES VALLEY ESPECIALLY NEAR THE LEOLA HILLS OVERNIGHT...AND THEN AGAIN SUNDAY MORNING ACROSS THE SISSETON HILLS. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:39 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 30, 11:39 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1139 AM CST FRI DEC 30 2011
.UPDATE...
MINOR ADJUSTMENT TO FORECAST MAX TEMPERATURE IN THE FAR EAST WHERE
STRATUS LAYER IS THICKEST WITH BEST FETCH FROM THE NORTHWEST.
POINTS EAST OF THE JAMES RIVER SEEING GAPS AND WILL ALSO HAVE WARM
ADVECTION DEVELOPING THIS AFTERNOON...SO NO CHANGES IN HIGHS
THERE. ADDED MENTION OF FOG FOR MINNESOTA AND FAR EASTERN SOUTH
DAKOTA COUNTIES WHERE INVERTED TROF RESULTING IN UPSLOPE FLOW
ALONG THE EASTERN SIDE OF THE SISSETON HILLS. THIS FEATURE RAPIDLY
WEAKENS THIS AFTERNOON...SO FOG SHOULD NOT PERSIST VERY LONG. AT
THIS POINT...WILL LEAVE CURRENT HEADLINES INTACT.
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
A RATHER CHALLENGING FORECAST IS IN STORE THROUGH THE SHORT TERM.
AS OF 8Z...AN AREA OF LOW PRESSURE IS SITUATED OVER CENTRAL ND.
THIS LOW PRESSURE SYSTEM WILL CONTINUE TO SLIDE SOUTHEASTWARD
THROUGH THE REST OF TODAY. GUSTY NORTHWESTERLY BEHIND THIS SYSTEM
WILL USHER IN WARMER TEMPERATURES WITH HIGHS IN THE 30S AND 40S
EXPECTED TODAY.
TONIGHT WILL FEATURE A PERIOD OF CLEAR SKIES AND LIGHT WINDS WHICH
WILL ALLOW TEMPERATURES TO FALL SOME. WINDS ARE EXPECTED TO TURN
SOUTHERLY BY 6Z WHICH WILL ALLOW FOR TEMPERATURES TO BECOME STEADY
OR TO SLOWLY RISE. THIS SOUTHERLY SHIFT IN THE WINDS...ALONG WITH
H925 TEMPS IN THE SINGLE DIGITS ABOVE ZERO SHOULD MAKE FOR A
FAIRLY WARM SATURDAY MORNING. A COLD FRONT WILL BEGIN TO SLIDE
ACROSS THE REGION BETWEEN 12 AND 15Z...WITH PCPN POSSIBLY STARTING
OFF AS A RAIN/SNOW MIX. HOWEVER DECENT MIXING WINDS SHOULD CHANGE
THE PCPN OVER TO ALL RAIN BY MID MORNING.
WHILE CAA LAGS BEHIND THE FRONTAL BOUNDARY BY SEVERAL HOURS...A
TIGHT PRESSURE GRADIENT DEVELOPS ACROSS THE WESTERN DAKOTAS BY MID
AFTERNOON ON SATURDAY. NAM BUFFER SOUNDING IN KMBG IS SHOWING 10M
WINDS AROUND 25 KNOT WITH A PEAK GUST AROUND 50 KNOTS BY 21Z
SATURDAY. THESE WIND SPEEDS DO WEAKEN SOME DURING THE OVERNIGHT
HOURS...ONLY TO INCREASE ONCE AGAIN BY SUNRISE ON SUNDAY. BASED
THESE WINDS...AND WITH ALL MODELS SHOWING 45 KNOT WINDS AT
H925...WILL ISSUE A HIGH WIND WATCH FOR 18Z SATURDAY THROUGH 18Z
SUNDAY FOR MOST LOCATIONS WEST OF THE JAMES RIVER. BELIEVE A HIGH
WIND WATCH MAYBE NEED IN THE EASTERN CWA AT SOME POINT.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
MILD AND MOSTLY DRY PATTERN LOOKS TO CONTINUE FOR QUITE SOME TIME
TO COME. THE MID LEVEL FLOW PATTERN STILL FAVORS PROGRESSION...BUT
IS STARTING TO TREND TOWARD MORE AMPLIFICATION. THE PERIOD STARTS
OFF A BIT CHILLY WITH COLD AIR DEPARTING TO THE EAST. BUT BY MID
WEEK WE SHOULD DEFINITELY BE FLIRTING AGAIN WITH RECORD HIGHS.
BOTH THE DETERMINISTIC ECMWF/GFS SUGGEST SOME H85 TEMPS IN EXCESS
OF +10C. AND WITH LITTLE OR NO SNOWPACK EXPECTED...RECORDS COULD
AGAIN BE IN JEOPARDY. HIGHS NEAR 50 SEEM QUITE DOABLE FOR THURSDAY
DESPITE COOLER MEAN H85 TEMPS OFF GEFS ENSEMBLES. GEFS TENDS TO BE
TOO COLD ANYWAY. THEN WE COOL DOWN A BIT TOWARD THE END OF THE
LONG TERM...BUT STILL WELL ABOVE NORMAL TEMPS ARE ANTICIPATED.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
WIDESPREAD IFR/MVFR CONDITIONS EXPECTED THROUGH THE DAY. THERE IS
A LARGE STRATUS FIELD STRETCHING FROM THE MISSOURI RIVER VALLEY
EAST INTO WESTERN MN AND FAR NORTH INTO NORTH DAKOTA. WITH SUCH A
LARGE FETCH...BELIEVE MODELS ARE BEING TOO OPTIMISTIC BY SCOURING
OUT THE CLOUDS LATER TODAY. WITH THE EXCEPTION OF KPIR WHICH MAY
SEE SOME VFR CONDITIONS LATER SINCE IT IS ON THE EDGE OF THE FIELD
RIGHT NOW...TAF SITES SHOULD REMAIN UNDER THE STRATUS UNTIL WINDS
AND COLD AIR ADVECTION START TO REALLY KICK IN ON SATURDAY. WINDS
WILL INCREASE OUT OF THE NORTHWEST FROM WEST TO EAST
TOMORROW...INCREASING TO 20 TO 35 KTS. SOME AREAS OF FOG ARE ALSO
REDUCING VSBY TO IFR THIS MORNING. WHILE THIS SHOULD IMPROVE
THROUGH THE DAY...SATURDAY MORNING SHOULD ALSO SEE SOME MVFR VSBY
WITH RAIN OR RAIN/SNOW MOVING IN.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
FOR CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-
JONES-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
UPDATE...WISE
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...WISE
WEATHER.GOV/ABERDEENHazardous weather outlook, Dec 30, 4:13 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 413 AM CST FRI DEC 30 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-311015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 413 AM CST FRI DEC 30 2011 /313 AM MST FRI DEC 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 55 MPH COULD BE POSSIBLE SATURDAY AFTERNOON FOR LOCATIONS WEST OF THE JAMES RIVER. BASED ON THESE EXPECTED WIND SPEEDS...A HIGH WIND WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR COUNTIES WEST OF THE JAMES RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:45 PM CST | Freezing Rain Advisory | ABR | Deuel, Grant, Roberts | 5 hr |
| Dec 30, 3:46 AM CST | High Wind Watch | ABR | Campbell, Corson, Dewey, Edmunds, Faulk, Hand and 8 more | 10 hr |
| Dec 30, 2:09 PM CST | High Wind Warning | ABR | Campbell, Corson, Dewey, Hughes, Jones, Lyman and 4 more | 28 hr |
Nearby
Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.